Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

What medicine can I take to postpone my periods ?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11732 Questions
My period has started today,i have a special occasion later today and over the weekend. So is there a drug i can buy at a chemist to halt it until next week. But i would like it to stop as soon as possible now.
I have read in an answer about norestirone,does that work can it be bought.
Posted Thu, 3 May 2012 in Menstruation and Miscarriage
Answered by Dr. Rakhi Tayal 19 minutes later

Thanks for writing to us.

You have read correctly that norethisterone can delay the onset of periods- but cannot delay the periods once they have started.

Secondly, it has to be started at least three days before the expected date of periods.

Now that your periods have already started, there is no drug that can make them stop instantly. If you start taking a tablet now, your periods will stop at least after 48 hours and when you will stop taking the medicine you will have a withdrawal bleeding again.

It is too late now. My advice is to bear with them.

I hope my answer and recommendations are adequate and helpful. Waiting for your further follow up queries if any.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor